Arkansas, 2021Damaging Wind in Arkansas, December 10, 2021
December 10, 2021 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed across eastern Oklahoma during the evening of the 10th, ahead of a cold front that moved through the region. The thunderstorms moved east and northeast across portions of northwestern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across eastern Oklahoma during the evening of the 10th, ahead of a cold front that moved through the region. The thunderstorms moved east and northeast across portions of northwestern Arkansas. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 10, 6:29 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 10, 6:29 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 PM CST Fri Dec 10 2021
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 622 PM CST Fri Dec 10 2021
Isolated thunderstorms are developing in the vicinity of the
dry line across northeast Oklahoma this evening as a mid-level
shortwave impinges on the area. There will be a brief window
over the next couple of hours where these storms that develop
will have the potential to become strong to severe. Cape values
near the 1500 j/kg range and adequate shear will provide the
necessary ingredients. It it not out of the question that
a surface based storm could produce a brief tornado. This
activity will come to an end later this evening as the cold front
just now moving into Osage and Pawnee Counties sweeps through
the region.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 236 PM CST Fri Dec 10 2021
The coolest day of the extended period will clearly be Saturday
behind the exiting front with temps struggling to reach the 50s.
Midlevel clouds hanging around southern OK may help to hold temps
back some there too. Dry return flow begins on Sunday along with a
gradual warmup which will accelerate by Tue with highs again near
record values. Winds will become gusty in the afternoon Sunday with
RH values dropping sufficiently for low fire weather concerns
though afternoon heating will be limited. Winds will continue to
strengthen into the middle of next week as the pressure gradient
increases ahead of a long wave trough digging along the western US
coast. This system is forecast to continue to deepen and dig far
enough south to bring some meaningful rain chances into the
forecast next week. Ensemble guidance is fairly similar in taking
the system close enough for forcing and instability to spread
into the area by Wed with a cold front to follow on Thu keeping
rain chances in play. Guidance then begins to diverge on how far
south the front moves and if it hangs up somewhere in the vicinity
of the area, enough to keep decent rain chances through the end
of the extended. Have opted to keep going forecast with at least
chance PoP from mid- week on with thunder chances accompanying the
expected frontal passage and lingering across much of the area into
Fri.
&&
.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Fri Dec 10 2021
Scattered showers with a few thunderstorms will remain possible
through 03Z at northwest Arkansas TAF sites. Otherwise, strong
and gusty southwest winds will shift to the northwest with FROPA
with clearing skies from west to east this evening. Winds will
begin to decrease Saturday morning as surface high pressure builds
over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 52 32 59 / 20 0 0 0
FSM 40 52 29 59 / 30 0 0 0
MLC 36 52 30 57 / 20 0 0 0
BVO 32 52 30 58 / 0 0 0 0
FYV 33 49 26 56 / 50 0 0 0
BYV 33 47 31 55 / 50 0 0 0
MKO 35 50 30 56 / 30 0 0 0
MIO 33 50 32 56 / 30 0 0 0
F10 35 52 30 57 / 20 0 0 0
HHW 40 52 30 56 / 30 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....04
AVIATION...12
Hazardous weather outlook, Dec 10, 7:02 PM CST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
702 PM CST Fri Dec 10 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
702 PM CST Fri Dec 10 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northwest Arkansas.
DISCUSSION...
Scattered thunderstorms continue to develop in the vicinity of
the dry line across far northeast Oklahoma into southeast
Oklahoma this evening. This activity is expected to spread to
the east-northeast through the evening hours in advance of a
cold front that will sweep through the area. Some of these storms
could be severe with damaging winds, large hail and brief
tornadoes all possible. This activity is expected to end by
midnight with much cooler weather behind the cold front.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Gusty northerly winds will follow the passage of a cold front on
Saturday morning before gradually dying off during the afternoon
and evening hours as high pressure builds into the area. Southerly
winds and above normal temperatures will quickly return on Sunday
and continue into the middle of next week. By the middle of the
week, another frontal boundary will approach the area, bringing
a chance for showers and storms. This front may linger around the
area for a bit bringing prolonged periods of rain chances to the
region.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 10, 7:18 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Fri Dec 10 2021
ARZ001-002-110145-
Carroll AR-Benton AR-
718 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northeastern Benton
and northwestern Carroll Counties through 745 PM CST...
At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Pea Ridge to near Highfill. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Centerton... Avoca...
Hill Top... Walnut Hill...
Vaughn... Larue...
Busch...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3630 9398 3627 9442 3650 9416 3650 9370
TIME...MOT...LOC 0118Z 252DEG 51KT 3647 9409 3628 9434
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 7:40 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CST Fri Dec 10 2021
ARZ002-010-011-110215-
Carroll AR-Madison AR-Washington AR-
740 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northwestern Madison,
central Carroll and northeastern Washington Counties through 815 PM
CST...
At 740 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Springdale to 4 miles east of
Prairie Grove. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
West Fork... Greenland...
Hindsville... Wesley...
Withrow Springs State Park... Drake Field Airport...
Forum... Clifty...
Goshen... Georgetown...
Rockhouse... Tuttle...
Mayfield... Alabam...
Best... Sonora...
This includes Interstate 49 between mile markers 55 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3633 9351 3598 9384 3595 9431 3618 9409
TIME...MOT...LOC 0140Z 248DEG 52KT 3615 9402 3596 9425
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 8:02 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 PM CST Fri Dec 10 2021
ARZ002-011-110230-
Carroll AR-Madison AR-
802 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northern Madison and
southeastern Carroll Counties through 830 PM CST...
At 801 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Forum to 4 miles south of
Hindsville. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Huntsville... Green Forest...
Hindsville... Withrow Springs State Park...
Carrollton... Rudd...
Marble... Forum...
Osage... Rule...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Alabam... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3612 9341 3612 9348 3609 9348 3603 9394
3605 9395 3627 9374 3645 9330 3625 9330
TIME...MOT...LOC 0201Z 252DEG 51KT 3622 9373 3608 9386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 8:07 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
807 PM CST Fri Dec 10 2021
ARZ019-020-110230-
Franklin AR-Crawford AR-
807 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of northwestern
Franklin and central Crawford Counties through 830 PM CST...
At 807 PM CST, Doppler radar indicated a strong thunderstorm near
Rudy, moving northeast at 70 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Van Buren... Mountainburg...
Alma... Rudy...
Figure Five... Fern...
Concord... Shibley...
Piney... Locke...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 5 and 14.
Interstate 540 between mile markers 1 and 2.
Interstate 49 between mile markers 22 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
and west central Arkansas.
&&
LAT...LON 3542 9431 3552 9440 3571 9404 3563 9395
TIME...MOT...LOC 0207Z 234DEG 60KT 3551 9429
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 10, 8:08 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 PM CST Fri Dec 10 2021
ARZ029-OKZ075-076-110245-
Sebastian AR-Latimer OK-Le Flore OK-
808 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of west central
Sebastian, southeastern Latimer and central Le Flore Counties through
845 PM CST...
At 808 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Panama to 3 miles northwest
of Lake Wister State Park to 3 miles southwest of Bengal. Movement
was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Poteau... Greenwood...
Wister... Hackett...
Howe... Bonanza...
Fanshawe... Cameron...
Bengal... Lake Wister State Park...
Excelsior... Jenny Lind...
Shady Point... Rock Island...
Summerfield... Jenson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for west central
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3532 9419 3507 9438 3486 9474 3473 9522
3499 9492 3517 9464
TIME...MOT...LOC 0208Z 250DEG 44KT 3514 9464 3496 9481 3479 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 8:31 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
831 PM CST Fri Dec 10 2021
ARZ019-020-029-OKZ076-110315-
Sebastian AR-Franklin AR-Crawford AR-Le Flore OK-
831 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of Franklin,
southeastern Crawford, Sebastian and east central Le Flore Counties
through 915 PM CST...
At 831 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Dyer to near Midland to near
Howe. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fort Smith... Poteau...
Ozark... Charleston...
Greenwood... Barling...
Heavener... Lavaca...
Mulberry... Mansfield...
Wister... Dyer...
Hackett... Howe...
Altus... Hartford...
Huntington... Bonanza...
Branch... Midland...
This includes Interstate 40 in Arkansas between mile markers 20 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
and west central Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9441 3493 9445 3489 9445
3488 9487 3520 9451 3559 9401 3566 9370
TIME...MOT...LOC 0231Z 252DEG 42KT 3543 9412 3512 9436 3495 9467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThunderstorm Wind, Franklin
- When
- December 10, 8:59 PM CST
- Where
- Franklin County, 1.47 mi ENE of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.511, -93.808
Thunderstorm wind gusts were estimated to 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, December 10 to 11, 202158 deaths · 519 injured · $420,000 · EF4 · 15 events
- Tornadoes and Flash Flooding in Kentucky, December 10 to 11, 202119 deaths · 96 injured · $10,000 · EF3 · 54 events
- Tornadoes and Flash Flood in Tennessee, December 10 to 11, 20215 deaths · 31 injured · $27 million · EF4 · 32 events
- Tornadoes and Damaging Winds in Illinois, December 10, 20216 deaths · 1 injured · $5.1 million · EF3 · 12 events
- Tornadoes in Missouri, December 10, 20213 deaths · 11 injured · $2.8 million · EF4 · 3 events
- Tornadoes and Damaging Winds in Arkansas, December 10 to 11, 20212 deaths · 5 injured · $11 million · EF3 · 13 events
- Tornadoes and Hail in Missouri, December 10, 20211 death · 2 injured · $3.5 million · EF3 · 24 events
- Tornadoes and Damaging Winds in Tennessee, December 10 to 11, 20218 injured · $13 million · EF2 · 56 events
- Tornadoes in Arkansas, December 10, 20213 injured · $660,000 · EF2 · 5 events
- Avalanche and Heavy Snow in Washington, December 10 to 13, 20211 death · 55 kt wind · 6 events
- Tornadoes and Hail in Missouri, December 10, 2021$1.2 million · EF1 · 41 events
- Tornadoes and Damaging Winds in Illinois, December 10, 20211 injured · EF2 · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989406.